advertisement
Question
Posted by: Cuddles | 2011/06/09

Zyban vs. Paxil

Greetings, on this cold morning.

I am a smoker and want to stop. I read that Zyban is a good method to aid me with the withdrawal symptoms. However, I am on Paxil and now I am wondering if Zyban is a substitute for Paxil.... can I stop the Paxil and go on Zyban for my depression?

I also read that Zuban has less side effects like weight gain and libido problems.... sounds like a bonus to me. I would very much like to go onto Zyban and stop the Paxil.

Thank you very much.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi C

Zyban, or rather its active ingredient, is indeed also a very effective antidepressant (It is marketed under the brandname Wellbutrin for treatment of depression).

I'd suggest speaking to your doctor about a potential switch AND HOW TO DO SO SAFELY.

All the best!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: K | 2011/06/23

Wellbutrin and Zyban are the same thing, just different brands

Reply to K
Posted by: Nikki | 2011/06/16

Hello,

Do we even get Wellbutrin in SA? I have googled it for a week now, and GSK only distributes in UK, and EU as read from the net.

I am currently on Zoloft, for depression it works wonders, but if your keen on sleep its utter hell. i havent slept for the last week!

Please advise if Wellbutrin is available or not, then i will go to my doctor and have him switch my script ASAP.

Reply to Nikki
Posted by: pharmacist | 2011/06/13

Hi C

Zyban, or rather its active ingredient, is indeed also a very effective antidepressant (It is marketed under the brandname Wellbutrin for treatment of depression).

I'd suggest speaking to your doctor about a potential switch AND HOW TO DO SO SAFELY.

All the best!

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement